Talk

Advanced search

Side Effects of Coming Off The Pill (other than getting PG!)

(56 Posts)
0FrillyKnickers0 Thu 01-Dec-11 21:10:56

I came off the pill about 6 weeks ago and have put on noticeably more weight, got spots, back ache and I've been super thirsty!! Did/does any one else have this after coming off the pill or is it a coincidence? TYIA! X

Lyn29 Mon 16-Jan-17 22:24:27

I came off the pill after being on it for 10 years,I developed spots on my face,my eczema returned on my arms and legs and now my periods are as long and painful as they were when I was a teen.
Only plus is that my mood has improved and I have a lot more energy.

Dolwar Mon 16-Jan-17 22:12:57

I came off cilest just before Christmas after 12 years. Had withdrawal bleed and nothing else yet. Pg was negative yesterday. I have been absolutely exhausted despite being off work. Also hair is way greasier and I have got spots again. I think the 2lb weight gain is probably Christmas tbh!!

MrsTrentReznor Mon 16-Jan-17 22:10:23

Not ttc but when I came off cerazette my libido went through the roof!

OnNaturesCourse Mon 16-Jan-17 22:03:19

How are you getting on shh.. ?

Sshsecretenclosed Mon 16-Jan-17 20:14:33

I came off the pill 30/12. It seems to be a long journey and I feel like I'm just at the beginning and very unsure of what to expect! Scared of heavy periods and period pains. Scared of it takes a year to conceive but I guess being on here and sharing these stories will keep us all sane!!

MrsG30 Mon 16-Jan-17 19:38:28

I came off the pill in mid October after our wedding. I actually thought I was pregnant in November as I had a million signs, just no BFP! It turns out it was a side affect to coming off the pill (weeing constantly, crazy thirst, headaches, fatigue but couldn't sleep at night, poor skin, hair falling out and mood swings! I was a delight!)

I track my periods now using an app and it predicts when I'm ovulating, I normally have ovulation pain too (although haven't noticed that this month..?) this is our first proper ttc cycle

Namelesswonder Mon 16-Jan-17 18:22:16

I was on cerazette for 12 years, both times I came off it with no side effects and with first pregnancy conceived after 3 months and second pregnancy conceived after 6 weeks - everyone is different and there is no set pattern. Good luck

OnNaturesCourse Mon 16-Jan-17 18:17:42

ahhh... goodness

-- 9 and 10th Jan but no period as yet. I am trying not to stress until the three - six month mark as I have read that this is the average for our systems to start kicking back into shape

OnNaturesCourse Mon 16-Jan-17 18:15:45

I'll try that again....

I got a positive ovulation test on 9

OnNaturesCourse Mon 16-Jan-17 18:13:13

Hi Mrs.

perhaps is your system kicking back in but just taking it's time?

I'm just off the pill (Dec 26th end of withdrawal) and got a positive ovulation test on 9

MrsRahman88 Mon 16-Jan-17 17:53:10

Hi everyone I'm new on here.
I stopped my pill end of November and had period in December which was last one. Since then I haven't had period. Last week I did pregnancy test it was negative. On Friday I had spotting which I thought I had started my period put pad on but nothing was on pad. It's was blood then turned to dark to light brown. I read that this indication of early pregnancy I'm not sure how right it is whether I am or not because I took a test again yday and it was negative. I still have light brown spotting. Also read that it takes atleast 3months for period to get back to normal. Any advice?

Franykins Fri 01-Feb-13 11:08:56

Hi, I've just come across this thread whilst doing several google searches about coming off the pill. I am very new to this so please bear with me.

I only stopped taking my pill (cilest) 3 days ago (after being on it for 16 years with just a couple of 6 month breaks) I have already got my WD bleed and was wondering how long this tends to last and do I start counting my cycle now or when it stops? I stopped mid pack as I couldn't bear to wait the extra week after having the talk with my partner about TTC.

Needless to say I know it can take a long time for my body to get back on track but atm I am so excited about TTC. I'm sure this will change once I hit the problems of trying to get my cycle regular again though.

Any advice would be greatly appreciated smile

utopian99 Sun 05-Feb-12 09:42:18

Hi,
I've only just discovered this site, beef ttc since about mid Dec. (trying to learn the acronyms, be patient with me!)

So far not loving the being-off-the-pill; more spots, hurty periods and my body has decided to produce vile gunk (tmi, sorry) once a month which is absolutely the best way to put DH off sex.
To be honest rather want to get the whole thing over with.. does that make me a baddie ?

freckly12 Sun 29-Jan-12 05:32:53

Tremolo,

I agree, my hair which i used to get away with washing every 2/3 days needs to be washed daily now. shock

My skin is also starting to break out in spots! Not impresed.

And still NO PERIOD. am day 33 of my first cycle, had thought id ovulated but now my temps have gone back up again but no CM signs. WTF angry

TremoloGreen Sat 07-Jan-12 00:03:38

Well, I think my only major side effect so far is having greasy hair (used to only need to wash it twice a week, now every other day!). Skin seems drier though, although that could be the cold weather.

Main side effect is no period sad It's day 37 of my first cycle now and I have just had some vague signs of ovulation, but not quite what I was expecting - changes in CM but no EWCM...

Really hope it happens soon!!

freckly12 Tue 03-Jan-12 05:38:37

I was on Yasmine as well Tremolo, Waiting for the sideeffects.... am analysisng all my actions at the mo.LOL.
So far just the normal mood swings and odd spot... so far all ok ( knocking on wood).

oikopolis Tue 20-Dec-11 16:45:42

I'm pleasantly surprised, AF arrived last night. Cycle was 15 days to O and then 13 days luteal phase, almost perfect! Perhaps this cycle will be 14/14 as before.

Excited! This upcoming cycle will be our first TTC one.

TremoloGreen Thu 15-Dec-11 15:50:16

Quod - I hope that's the same for me! I'm very stressed at the moment, so that might be delaying things anyway.

Interesting what you say about hair. I have next to no body hair, but I always though that was because I am ginger. I think it was like that before I went on the pill too, but I guess I'll find out. I also have a ton of head hair (i could actually do to lose some!) but now you mention it, it is straighter than it used to be - interesting!

Quodlibet Thu 15-Dec-11 13:08:18

Should have said - apart from the first cycle which was a few days longer than normal, my cycles got back into a normal pattern v quickly. So at least that's something!

Quodlibet Thu 15-Dec-11 13:07:40

Another symptom to look out for coming off Yasmin - lots of my hair fell out (not to the point that it ever looked thin, but I have got a lot of hair anyway) and then regrew but curly/wirey instead of straight. At that point I realised that it was the Yasmin that had made my always-quite-curly-hair grow out all sleek and straight! My hairdresser said he sees it a lot.

YY to the increased body hair too sad

TremoloGreen Wed 14-Dec-11 20:31:36

Hi all. I took my last pill two weeks ago. Those of you having symptoms - did they appear straight away or later? I haven't noticed anything yet but I'm quite scared I'm going to break out in spots. I'm terribly vain blush

Freckly12 - same as me, went on at 15, coming off 13 years later <yikes>

Did anyone else take Yasmin? If so how long until your first period?

sparkles281 Sun 11-Dec-11 20:35:25

Message withdrawn at poster's request.

freckly12 Sun 11-Dec-11 12:53:24

Can i join in- im coming over the pill after 13 years on it.... I havent a clue what will happen but am terrified il resort back to being the bratty, spotty, greasy haired, chunky thighed 15year old i once was!! God- its taken me years to slim my damn thighs down from being ' able to jump start a car with those legs lassy'... dont want to go back... <me sulking now.. think the transition to 15yr old has happened already shock >

pinsent Sat 10-Dec-11 20:59:03

Can I join your thread guys? I am currently on my 1st cycle after coming off the pill, I'm now on CD43 and no sign of AF yet. Tried using OPKs for up to CD25 but never got a positive so decided to give up on them. Thought I had EWCM on CD31 but it only seemed to last half a day. Not really sure what my body is up to. Anyone else out there with similar experiences who can shed any light on what my body's doing?

MrsMellow, I too have been suffering with greasy hair since coming off the pill. I hate it. I used to be able to wash my hair every other day, now I have to do it every day. Not sure what the solution is but if you find one I'd love to hear about it please.

mrsmellow Sat 10-Dec-11 07:35:39

My hair has become really greasy - from having been dry my whole life, even as a teenager... horrible - anyone else? Any solutions?
And no AF! confused

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now